Sertraline side effects?

My doctor started me on a course of sertraline yesterday for anxiety and depression, just 50mg a day to start with. She did warn me of the nausea and dizziness etc. So I took the first one last night before I went to bed thinking I'd sleep through the worst of the side effects. Oh no. I woke at 3am feeling... show more My doctor started me on a course of sertraline yesterday for anxiety and depression, just 50mg a day to start with. She did warn me of the nausea and dizziness etc. So I took the first one last night before I went to bed thinking I'd sleep through the worst of the side effects. Oh no. I woke at 3am feeling spaced out, heart racing, feeling sick. I tried to breathe and relax but it just got worse so I called the NHS helpline and they advised I go to A&E because of my heart rate. So I went and had all sorts of tests but they found nothing wrong with me. I felt better when I left and the doctor said I can keep taking the meds.
I was just wondering if anyone else has had side effects this bad? Did you carry on taking it? Did they go away?
I'm at uni and have exams coming up, I don't know if I can deal with feeling this bad at the moment.
3 answers 3